Back Pain Support Group

Back pain is one of the most common reasons people seek medical care. In fact, about 3 in 4 adults will experience back pain during their lifetime! The term back pain includes pain affecting the neck, midback and low back. Acute back pain may begin suddenly with intense pain but typically lasts fewer than three months. Usually, chronic back pain is persistent, steady, and ongoing.

0 Online
0 Online

Back stiffness after Epidural Injection?

It's been almost 4 weeks since my Epidural Steroid Injection. So far, I regret that choice to my very core. Besides the constant benadryl b/c of breaking out in rashes, my skin burning, etc... I have a few issues that aren't going away.

My back is getting more and more stiff. I am starting to wonder about this b/c it's still not going away. Benadryl does help some but now I am waking up stiff and during the day it feels like someone took a steel rod and zip tied it to my spine. It's like I can barely move.

The other thing is, my legs still feel like led(sp?). I will be walking along doing fine and suddenly it feels like I hit a wall of Jell-O with my legs... rushing at me at 100mph. I can barely lift my legs, I can't get my foot off the floor, it takes SO much effort to walk. And then my muscles hurt. Not a "oh I just did exercise" hurt. It's a sharp and throbbing pain through my muscles kind of hurt.

The other day it took my ALL DAY to clean my kitchen. Wash dishes, clear the counter, wash the table and stove top, sweep the floor and make tea. Literally. All day long! I had to work in rounds (okay, I was doing laundry in there too... two loads).

PLEASE tell me this will get better. I am going to have to hire maid at this rate :( I can barely function to keep a clean house. My kids help, luckily, but I don't think it's fair for them to clean the whole house by themselves.

Replies

KidRobot3030
KidRobot3030

I had really bad time experience after an epidural too. It will get better, but keep checking with your doctor to make sure the underlying reason you got an epidural is not getting worse.
deleted_user
deleted_user

I have had 2 epidural injections and bad things happen after both. The day after the first 1, My butt cheeks went numb to the point where I couldn't feel anything I had bruises from me pinching them to see If I had any feeling at all but nope not a thing, then my knee and leg started to ache and burn my knee got swollen to the point I couldn't walk or bend it. this was a year ago and I still get flare ups in that leg to the point where I can hardly walk or bend my knee, they tell me it couldn't be from the injection.. ya right I don't believe a word they say, what else could it of been it was less than 24 hrs after.

the second one wasn't as bad, it did work again I got the knee flare up it did help the pain for about 3 weeks but man o man when the pain came back it was way worse than before I had the injection I lived in hell for 3 weeks after.. so now Im refusing all injections, I am trying out the chiropractor with no manual manipulations I won't let him and he won't do it anyways because my back is bad, even he says I would benefit from surgery and that he is not sure he can help me..

it is so frustrating, I have been like this for 2 yrs and it is not getting better in fact it is getting worse and over the last 6 months I have had problems with my bladder and bowels yet nobody wants to help, because my case won't further their careers that is what it feels like.
BlueWytch
BlueWytch

Thanks for the replies. It hasn't gotten much better and now they are wanting to do medial branch nerve block injections that I don't want.

Guess they are going to keep trying until I am in a wheel chair? I really wish the system wasn't so anti-patient.
BlueWytch
BlueWytch

Meechie... I am right there with you! I am so frustrated with the whole thing.
iSurvior911
iSurvior911

I tired Epidural Steroid Injection too...and I got little to no relief. I found it to be very painful & a waste of time.
I hope you do find treatment that works. I have a TEN machine thats seems to distract me from feeling the pain. Otherwise I havent found anything that really helps.
deleted_user
deleted_user

!! I've just had a VERY similar experience! Especially about the "jello legs" part! It hadn't even been 2 wks ago that I it my first ESI in my SI joint and I've only hurt worse! So I feel your pain!!!

Anyway at least I can ralate... I've been told thT it can't be the injection as well... Hmmm?
Maybe others have had the same or a close experience???
Take care!

-kay
deleted_user
deleted_user

I would really recommend keeping in touch with your doctor about this and I also agree that it will probably get better over time.

There are very serious risks to these epidurals and from my experience and from what I have been told doctors give these things things out like candy and really down play the serious risks involved. Myself and many people that I have talked to and met in the hospital and physical therapy, developed spinal fluid leaks from these shots which required a major surgery to repair. I now have permanent nerve damage in y back from these shots called arachnoiditis.
deleted_user
deleted_user

I have never found epidural or nerve block injections to be effective for me. I had had series of both no releif from anything. I do relate to stiffness I felt the same symptoms after all of my injections/ The jello legs are a similar problem also mine, I have "Lead Legs" also no feeling, numbness, tinngling, and dead legs. It is exhausting and exasperating. I have had surgery to make the problems go away, SORRY it didn't work. that is what I have been told by too many Dr to count. I have flat out refused to get any other injections into my back, that eleminated that problem, but I just have to keep addressing all the other ones. Good Luck and God Bless